Analysis & PDE

  • Anal. PDE
  • Volume 6, Number 1 (2013), 131-180.

Relative Kähler–Ricci flows and their quantization

Robert Berman

Full-text: Open access

Abstract

Let π:XS be a holomorphic fibration and let be a relatively ample line bundle over X. We define relative Kähler–Ricci flows on the space of all Hermitian metrics on with relatively positive curvature and study their convergence properties. Mainly three different settings are investigated: the case when the fibers are Calabi–Yau manifolds and the case when =±KXS is the relative (anti)canonical line bundle. The main theme studied is whether “positivity in families” is preserved under the flows and its relation to the variation of the moduli of the complex structures of the fibers. The “quantization” of this setting is also studied, where the role of the Kähler–Ricci flow is played by Donaldson’s iteration on the space of all Hermitian metrics on the finite rank vector bundle πS. Applications to the construction of canonical metrics on the relative canonical bundles of canonically polarized families and Weil–Petersson geometry are given. Some of the main results are a parabolic analogue of a recent elliptic equation of Schumacher and the convergence towards the Kähler–Ricci flow of Donaldson’s iteration in a certain double scaling limit.

Article information

Source
Anal. PDE, Volume 6, Number 1 (2013), 131-180.

Dates
Received: 21 August 2011
Revised: 15 November 2011
Accepted: 20 December 2011
First available in Project Euclid: 20 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.apde/1513731292

Digital Object Identifier
doi:10.2140/apde.2013.6.131

Mathematical Reviews number (MathSciNet)
MR3068542

Zentralblatt MATH identifier
1282.14069

Subjects
Primary: 14J32: Calabi-Yau manifolds 32G05: Deformations of complex structures [See also 13D10, 16S80, 58H10, 58H15] 32Q20: Kähler-Einstein manifolds [See also 53Cxx] 53C55: Hermitian and Kählerian manifolds [See also 32Cxx]

Keywords
Kähler–Ricci flow positivity Kähler–Einstein metric balanced metric Weil–Petersson metric

Citation

Berman, Robert. Relative Kähler–Ricci flows and their quantization. Anal. PDE 6 (2013), no. 1, 131--180. doi:10.2140/apde.2013.6.131. https://projecteuclid.org/euclid.apde/1513731292


Export citation

References

  • R. J. Berman, “Determinantal point processes and fermions on complex manifolds: Bulk universality”, preprint, 2008.
  • R. Berman and S. Boucksom, “Growth of balls of holomorphic sections and energy at equilibrium”, Invent. Math. 181:2 (2010), 337–394.
  • R. Berman and J.-P. Demailly, “Regularity of plurisubharmonic upper envelopes in big cohomology classes”, pp. 39–66 in Perspectives in analysis, geometry, and topology, Progress in Mathematics 296, Birkhäuser, New York, 2012.
  • R. Berman, S. Boucksom, V. Guedj, and A. Zeriahi, “A variational approach to complex Monge–Ampère equations”, preprint, 2009.
  • B. Berndtsson, “Curvature of vector bundles associated to holomorphic fibrations”, Ann. of Math. $(2)$ 169:2 (2009), 531–560.
  • B. Berndtsson, “Positivity of direct image bundles and convexity on the space of Kähler metrics”, J. Differential Geom. 81:3 (2009), 457–482.
  • B. Berndtsson, “Remarks on a theorem by H. Tsuji”, pp. 1107–1110 in Multiplier Ideal Sheaves in Algebraic and Complex Geometry (Oberwolfach, 2009), edited by S. Kebekus et al., Mathematisches Forschungsinstitut Oberwolfach 6, European Mathematical Society, Zürich, 2009.
  • B. Berndtsson, “Strict and nonstrict positivity of direct image bundles”, Math. Z. 269:3-4 (2011), 1201–1218.
  • B. Berndtsson and M. Păun, “A Bergman kernel proof of the Kawamata subadjunction theorem”, preprint, 2008.
  • B. Berndtsson and M. Păun, “Bergman kernels and the pseudoeffectivity of relative canonical bundles”, Duke Math. J. 145:2 (2008), 341–378.
  • S. Boucksom, P. Eyssidieux, V. Guedj, and A. Zeriahi, “Monge–Ampère equations in big cohomology classes”, Acta Math. 205:2 (2010), 199–262.
  • J.-P. Bourguignon, P. Li, and S.-T. Yau, “Upper bound for the first eigenvalue of algebraic submanifolds”, Comment. Math. Helv. 69:2 (1994), 199–207.
  • H. D. Cao, “Deformation of Kähler metrics to Kähler–Einstein metrics on compact Kähler manifolds”, Invent. Math. 81:2 (1985), 359–372.
  • X. Chen, “The space of Kähler metrics”, J. Differential Geom. 56:2 (2000), 189–234.
  • X. X. Chen and G. Tian, “Ricci flow on Kähler–Einstein surfaces”, Invent. Math. 147:3 (2002), 487–544.
  • P. Deligne, “Le déterminant de la cohomologie”, pp. 93–177 in Current trends in arithmetical algebraic geometry (Arcata, CA, 1985), edited by K. A. Ribet, Contemporary Mathematics 67, American Mathematical Society, Providence, RI, 1987.
  • S. K. Donaldson, “Scalar curvature and projective embeddings, I”, J. Differential Geom. 59:3 (2001), 479–522.
  • S. K. Donaldson, “Scalar curvature and projective embeddings, II”, Q. J. Math. 56:3 (2005), 345–356.
  • S. K. Donaldson, “Some numerical results in complex differential geometry”, Pure Appl. Math. Q. 5:2 (2009), 571–618.
  • P. Eyssidieux, V. Guedj, and A. Zeriahi, “Singular Kähler–Einstein metrics”, J. Amer. Math. Soc. 22:3 (2009), 607–639.
  • J. Fine, “Calabi flow and projective embeddings”, J. Differential Geom. 84:3 (2010), 489–523.
  • A. Fujiki and G. Schumacher, “The moduli space of extremal compact Kähler manifolds and generalized Weil–Petersson metrics”, Publ. Res. Inst. Math. Sci. 26:1 (1990), 101–183.
  • B. R. Greene, A. Shapere, C. Vafa, and S.-T. Yau, “Stringy cosmic strings and noncompact Calabi–Yau manifolds”, Nuclear Phys. B 337:1 (1990), 1–36.
  • M. Gross and P. M. H. Wilson, “Large complex structure limits of $K3$ surfaces”, J. Differential Geom. 55:3 (2000), 475–546.
  • V. Guedj and A. Zeriahi, “Intrinsic capacities on compact Kähler manifolds”, J. Geom. Anal. 15:4 (2005), 607–639.
  • R. S. Hamilton, “Three-manifolds with positive Ricci curvature”, J. Differential Geom. 17:2 (1982), 255–306.
  • Y. Kawamata, “Kodaira dimension of algebraic fiber spaces over curves”, Invent. Math. 66:1 (1982), 57–71.
  • J. Keller, “Ricci iterations on Kähler classes”, J. Inst. Math. Jussieu 8:4 (2009), 743–768.
  • J. Keller and S. Lukic, “Numerical Weil–Petersson metrics on moduli spaces of Calabi–Yau manifolds”, preprint, 2009.
  • N. Koiso, “Einstein metrics and complex structures”, Invent. Math. 73:1 (1983), 71–106.
  • R. Lazarsfeld, Positivity in algebraic geometry, I: Classical setting: Line bundles and linear series, Ergeb. Math. Grenzgeb. (3) 48, Springer, Berlin, 2004.
  • K. Liu, X. Sun, and S.-T. Yau, “Good geometry on the curve moduli”, Publ. Res. Inst. Math. Sci. 44:2 (2008), 699–724.
  • T. Mabuchi, “$K$-energy maps integrating Futaki invariants”, Tohoku Math. J. $(2)$ 38:4 (1986), 575–593.
  • M. S. Narasimhan and R. R. Simha, “Manifolds with ample canonical class”, Invent. Math. 5 (1968), 120–128.
  • D. H. Phong and J. Sturm, “Scalar curvature, moment maps, and the Deligne pairing”, Amer. J. Math. 126:3 (2004), 693–712.
  • D. H. Phong, N. Sesum, and J. Sturm, “Multiplier ideal sheaves and the Kähler–Ricci flow”, Comm. Anal. Geom. 15:3 (2007), 613–632.
  • D. H. Phong, J. Song, J. Sturm, and B. Weinkove, “The Moser–Trudinger inequality on Kähler–Einstein manifolds”, Amer. J. Math. 130:4 (2008), 1067–1085.
  • M. H. Protter and H. F. Weinberger, Maximum principles in differential equations, Prentice-Hall, Englewood Cliffs, NJ, 1967.
  • Y. A. Rubinstein, “Some discretizations of geometric evolution equations and the Ricci iteration on the space of Kähler metrics”, Adv. Math. 218:5 (2008), 1526–1565.
  • Y. Sano, “Numerical algorithm for finding balanced metrics”, Osaka J. Math. 43:3 (2006), 679–688. http://msp.org/idx/mr/2008i:32031MR 2008i:32031
  • G. Schumacher, “Positivity of relative canonical bundles for families of canonically polarized manifolds”, preprint, 2008.
  • Y. T. Siu, “Curvature of the Weil–Petersson metric in the moduli space of compact Kähler–Einstein manifolds of negative first Chern class”, pp. 261–298 in Contributions to several complex variables (Notre Dame, IN, 1984), edited by A. Howard and P.-M. Wong, Aspects Math. E9, Vieweg, Braunschweig, 1986.
  • Y.-T. Siu, “Invariance of plurigenera”, Invent. Math. 134:3 (1998), 661–673.
  • J. Song and G. Tian, “The Kahler–Ricci flow through singularities”, preprint, 2009.
  • J. Song and G. Tian, “Canonical measures and Kähler–Ricci flow”, J. Amer. Math. Soc. 25:2 (2012), 303–353.
  • J. Song and B. Weinkove, “Constructions of Kähler–Einstein metrics with negative scalar curvature”, Math. Ann. 347:1 (2010), 59–79.
  • G. Tian, “Smoothness of the universal deformation space of compact Calabi–Yau manifolds and its Petersson–Weil metric”, pp. 629–646 in Mathematical aspects of string theory (San Diego, CA, 1986), edited by S.-T. Yau, Adv. Ser. Math. Phys. 1, World Science Publishing, Singapore, 1987.
  • G. Tian, Canonical metrics in Kähler geometry, Birkhäuser, Basel, 2000.
  • G. Tian and X. Zhu, “Convergence of Kähler–Ricci flow”, J. Amer. Math. Soc. 20:3 (2007), 675–699.
  • A. N. Todorov, “The Weil–Petersson geometry of the moduli space of ${\rm SU}(n\geq 3)$ (Calabi–Yau) manifolds, I”, Comm. Math. Phys. 126:2 (1989), 325–346.
  • H. Tsuji, “Dynamical construction of Kähler–Einstein metrics”, preprint, 2006.
  • H. Tsuji, “Canonical singular Hermitian metrics on relative canonical bundles”, Amer. J. Math. 133:6 (2011), 1469–1501.
  • C. Voisin, Hodge theory and complex algebraic geometry, vol. 1, Cambridge Studies in Advanced Mathematics 76, Cambridge University Press, 2007.
  • X. Wang, “Canonical metrics on stable vector bundles”, Comm. Anal. Geom. 13:2 (2005), 253–285. http://msp.org/idx/mr/2006b:32031MR 2006b:32031 1108.32014
  • S. T. Yau, “On the Ricci curvature of a compact Kähler manifold and the complex Monge–Ampère equation, I”, Comm. Pure Appl. Math. 31:3 (1978), 339–411.
  • S.-T. Yau, “Nonlinear analysis in geometry”, Enseign. Math. $(2)$ 33:1-2 (1987), 109–158.
  • S. Zelditch, “Book review of Holomorphic Morse inequalities and Bergman kernels by Xiaonan Ma and George Marinescu; MR2339952”, Bull. Amer. Math. Soc. $($N.S.$)$ 46:2 (2009), 349–361.